Alert archive / Florida / Wind Advisories in 2025

Wind Advisory 10, NWS Melbourne, FL

October 11, 2025Volusia County, Florida

NWS Melbourne, FL issued this wind advisory at Oct 11, 2025, 11:34 AM EDT for Volusia County, Florida. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 11, 2025, 11:34 AM EDT (15:34 UTC)
Expired
Oct 11, 2025, 8:00 PM EDT
In force
8 hr
Issued by
NWS Melbourne, FL

County Volusia County, FL

The radar

The Melbourne radar (KMLB), 116 km from the middle of the area, began a volume at 15:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 3.6 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2025-10-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 304 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2025-10-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
304 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
820 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

174 
WWUS72 KMLB 111534
NPWMLB

URGENT - WEATHER MESSAGE
National Weather Service Melbourne FL
1134 AM EDT Sat Oct 11 2025

FLZ141-120000-
/O.NEW.KMLB.WI.Y.0010.251011T1534Z-251012T0000Z/
Coastal Volusia-
Including the cities of Ormond Beach, Daytona Beach, and New
Smyrna Beach
1134 AM EDT Sat Oct 11 2025

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WHAT...North winds 20 to 25 mph with gusts up to 40 mph along the 
  immediate coast.

* WHERE...Coastal Volusia.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$
1 follow-up statement
552 
WWUS72 KMLB 112356
NPWMLB

URGENT - WEATHER MESSAGE
National Weather Service Melbourne FL
756 PM EDT Sat Oct 11 2025

FLZ141-120100-
/O.EXP.KMLB.WI.Y.0010.000000T0000Z-251012T0000Z/
Coastal Volusia-
Including the cities of Ormond Beach, Daytona Beach, and New
Smyrna Beach
756 PM EDT Sat Oct 11 2025

...WIND ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING...

Wind gusts have decreased to 15-20 mph along the immediate coast.

$$

Heil

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this wind advisory went out at Oct 11, 7:31 AM EDT, 4 hours 3 minutes earlier. Its key messages:

  • Issued at 310 AM EDT Sat Oct 11 2025
  • Coastal flooding, rough surf, beach erosion, and a high risk of rip currents all continue along the east central Florida coast. Entering the ocean is strongly discouraged!
  • Poor boating conditions continue across the local Atlantic waters and are forecast to slowly improve late weekend into early next week.
  • An area of low pressure off the east central Florida coast moves north-northeast through the weekend, with dry conditions forecast locally next week.
Area forecast discussion, Oct 11, 7:31 AM EDT, 4 hours 3 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
731 AM EDT Sat Oct 11 2025

...New AVIATION...

.KEY MESSAGES...
Issued at 310 AM EDT Sat Oct 11 2025

- Coastal flooding, rough surf, beach erosion, and a high risk of
  rip currents all continue along the east central Florida coast.
  Entering the ocean is strongly discouraged!

- Poor boating conditions continue across the local Atlantic
  waters and are forecast to slowly improve late weekend into
  early next week.

- An area of low pressure off the east central Florida coast
  moves north-northeast through the weekend, with dry conditions
  forecast locally next week.

&&

.DISCUSSION...
Issued at 310 AM EDT Sat Oct 11 2025

Today-Tonight...An area of low pressure located off of the east
central Florida coast is forecast to slowly lift north-
northeastward today across the local Atlantic waters, aided by a
mid-level trough shifting northeastward over the Florida
peninsula. The tight pressure gradient due to the low will lead to
breezy conditions locally, with north to northwest winds of 10 to
15 mph and gusts to 25 mph possible. Winds may be slightly higher
along Volusia coast. Drier air has been noticed wrapping around
the northwest side of the low, visually depicted on the GOES19
Total PWAT viewer. This drier air will lead to lower rain chances
areawide today, with current PoPs generally sitting between
30-50%. The environment remains unfavorable for strong storm
development primarily due to lackluster instability (MUCAPE less
than 1000 J/kg), but occasional lightning strikes and wind gusts
to 45 mph cannot be ruled out with any storms that do manage to
develop. Brief heavy downpours will also be possible with shower
and storm activity, and areas that are well saturated from the
past several days of rainfall will be susceptible to localized
minor flooding. As the area of low pressure and its attendant
front move farther away from east central Florida, activity is
anticipated to move offshore and diminish, with drier conditions
forecast through the overnight hours.

A sneak peak at fall will be possible today thanks to
temperatures remaining just below normal. Highs only reach the
upper 70s to low 80s across east central Florida, with overnight
temperatures falling into the low to mid 60s tonight. Lows in the
upper 60s will be possible across the Treasure Coast.

Aside from the weather, a number of coastal hazards remain in
effect for the area. Coastal flooding, rough surf, minor to
moderate beach erosion, and a high risk of rip currents are all
anticipated to continue today. Heading to the beach is strongly
discouraged, and entering the ocean is discouraged even more due
to the hazardous conditions.

Sunday-Friday...The mid-level troughing swings northeastward
through the weekend and into early next week, with the surface low
and its associated front continuing to move northeastward away
from Florida. Broad high pressure is forecast to set up across the
eastern US into next week, gradually shifting southward towards
Florida by late week. Limited energy aloft paired with lower PWATs
mean that the extended forecast period looks to be fairly dry
across east central Florida, with rain chances anticipated to
remain below 20% through at least Thursday. North to northeast
winds are forecast to prevail through at least Thursday, veering
to out of the east on Friday. This onshore flow may lead to a
slight return of moisture, which could support some isolated
shower development Friday into Saturday. A great deal of
uncertainty remains at this point, and again, rain chances
generally remain at or below 20%. Temperatures are forecast to
remain near normal through next week, with highs generally in the
low to mid 80s and lows in the 60s. Late next week, lows may only
fall into the low 70s along the coast.

Coastal hazards look to continue through at least Sunday,
particularly coastal flooding and a high risk of rip currents.
Extensions in time of these hazards may be needed depending on how
tidal guidance trends over the next day or so. Residents and
visitors are encouraged to continue monitoring the forecast and
always heed the advice of local beach safety officials.

&&

.MARINE...
Issued at 310 AM EDT Sat Oct 11 2025

Poor boating conditions persist across the local Atlantic waters
as an area of low pressure slowly moves north-northeastward today
through Sunday. North to northwest winds of 15 to 25 knots will be
possible through tonight, subsiding to 15 to 20 knots Sunday.
Seas of 6 to 10 feet will be possible across the local Atlantic
waters, with the higher seas focused primarily across the offshore
waters. A Small Craft Advisory remains in effect for all legs of
the local Atlantic waters, with various zones slowly dropping as
seas subside Sunday into Monday. Beyond Monday, boating conditions
are forecast to be generally favorable, with northwest to
northeast winds of 10 to 15 knots and seas remaining between 3 to
6 feet. Some building to 7 feet across the offshore waters cannot
be ruled out towards the middle of next week.

Rain and storm chances range between 30-50% today due to the low
pressure located across the local waters. Drier air moves into the
area behind the low and its attendant front Sunday through the
remainder of the period, with rain chances falling generally to
20% and less.

&&

.AVIATION...
(12Z TAFs)
Issued at 700 AM EDT Sat Oct 11 2025

MVFR/IFR CIGs are in place across ECFL terminals with LIFR conds
VRB to SUA. These CIG are forecast to last thru at least 14z
before gradually improving to MVFR and eventually VFR this
afternoon. Lower CIGs may linger across northern sites thru 00z,
while pivoting toward the coast (TIX northward). VCSH/-SHRA are
anticipated, though much lower coverage than yesterday and focused
closer to the coast. N/NW winds 8-12 kt VRB southward, reaching
12-20 kt MLB northward. Gusts peak around 25+ kt (esp. at DAB),
slowly decreasing after 04z Sun.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  79  65  80  65 /  40  20  10  10
MCO  81  66  83  65 /  30  10  10   0
MLB  83  68  82  67 /  30  20  10   0
VRB  84  67  83  66 /  40  10  10   0
LEE  79  63  82  64 /  20  10  10   0
SFB  80  65  83  65 /  30  10  10  10
ORL  80  65  82  66 /  30  10  10   0
FPR  84  67  83  66 /  40  10  10   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Coastal Flood Warning until 4 AM EDT Sunday for FLZ141-347-447.

     High Surf Advisory until 4 AM EDT Sunday for FLZ141.

     Coastal Flood Advisory from 4 AM Sunday to 4 AM EDT Monday for
     FLZ141-347-447.

     Coastal Flood Advisory until 4 AM EDT Monday for FLZ154-159-164-
     647-747.

AM...Small Craft Advisory until 8 PM EDT Sunday for AMZ550-552.

     Small Craft Advisory until 8 AM EDT Sunday for AMZ555.

     Small Craft Advisory until 11 AM EDT Monday for AMZ570-572.

     Small Craft Advisory until 4 AM EDT Monday for AMZ575.

&&

DISCUSSION...Tollefsen
AVIATION...Schaper

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 11, 11:45 AM EDTGale WarningMLB14 hr
Oct 11, 11:45 AM EDTSmall Craft AdvisoryMLB47 hr

Nearby

Wind Advisories in Florida, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.